I stepped on the scale this morning and apparently have gained another pounds. Now I know that I started exercising and am on Seroquel, but weight gain this fast doesn’t make sense with either. This is mostly because fast and significant weight gain from Seroquel usually happens in the first 60 days of taking it, and I am past the 60 day mark. So, something else has to be going on.
And the truth is, this could still be water retention from starting an exercise routine. I don’t usually gain 5 pounds in water weight when I start exercising again after being sick but I’m guessing that it is possible. I also know that I did eat a salty dinner last night. I used to retain water quite a bit when I was on Risperdal, too– it seemed like any time I ate anything salty that I would put on a pound or two, only to lose it a week or two later. So, this weight gain could be due to a combination of things.
I also know that a big part of the reason why I had no weight gain on Seroquel in those first 60 days is that I’m also on Ritalin, which causes people to lose weight. It reduces hunger and speeds up your metabolism, which is the opposite of what Seroquel does. I am worried, though, that there is a chance that I built up a tolerance to some of Ritalin’s side effects. I have read that it is pretty easy to do. This would mean that the weight gain could be from Seroquel if Ritalin has been preventing it from occurring.
The other and somewhat obvious reason as to why I am gaining weight is that my thyroid could be low. I have Hashimoto’s Thyroiditis, and tend to go through phased where sometimes it goes low for a few months, and then rebounds and goes high for a few months after that. Because of this, I sent an email to my doctor asking to get my thyroid checked. I’m also going to ask for some metabolic panels so that I can get my kidneys checked.
I also wonder if part of this weight gain is related to the fact that my viral symptoms are finally lessening for the first time since July. This weight gain could be related to that. Also, this could be resulting in changes in my body because it could have gotten somewhat used to being sick. I know that during my blood draw yesterday that the technician said that oddly my blood was resting in the hands and wrists rather than at the elbow where it usually is for me. So it does look like my body is going through a strange period right now.
Anyways, I hope that my lamenting about my weight doesn’t bore or annoy you. When I was or Risperdal and Amitryptiline I gained about 65 pounds over a few year period. I actually didn’t mind that much for a long time because I felt so much better on those medications, and eventually the weight gain evened off and stopped. What led me to lose weight was that my blood pressure was spiking really severely to the point of where it was obvious and making me uncomfortable. Because people in my family have had kidney disease and heart problems due to high blood pressure at young ages, I knew that I had to do something about it. So, I started exercising, eating better, cut gluten out of my diet, and got out of an abusive relationship. I was actually not planning to lose weight, I just wanted to get my health under control. But once I started losing weight, I decided to set a goal weight for myself and began to use myfitnesspal and other trackers that helped me to manage my diet. This helped me to lose about 50 pounds. I still use myfitnesspal sometimes and have the premium version because it not only tracks my calories and exercise, but also my electrolyte and vitamin consumption. I need that because I tend to get low potassium and sodium pretty easily.
Thanks for reading! I hope that if you have any of the issues above that you got something from reading my post. Feel free to comment below!